Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 19, NWS Lubbock, TX

December 17, 201624 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 17, 2016, 4:00 AM CST for 24 counties in Texas. It took effect at Dec 17, 2016, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 4:00 AM CST (10:00 UTC)
In effect from
Dec 17, 2016, 10:00 AM CST
Expired
Dec 17, 2016, 6:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2492 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WWUS74 KLUB 171000
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
400 AM CST SAT DEC 17 2016

TXZ033-034-039-040-172200-
/O.NEW.KLUB.HW.W.0005.161217T1600Z-161218T0000Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...DENVER CITY...
PLAINS...BROWNFIELD
400 AM CST SAT DEC 17 2016

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...LATE THIS MORNING THROUGH LATE THIS AFTERNOON.

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.
  THE WINDS WILL SHIFT TO THE NORTH BEHIND A STRONG COLD FRONT
  THIS AFTERNOON BEFORE GRADUALLY WEAKENING.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST WILL 
  RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING 
  CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY 
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ021>032-035>038-041>044-172200-
/O.NEW.KLUB.WI.Y.0019.161217T1600Z-161218T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...LUBBOCK...
RALLS...CROSBYTON...LORENZO...SPUR...DICKENS...DUMONT...FINNEY...
GROW...GUTHRIE...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON...
ASPERMONT
400 AM CST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...WIND WILL INCREASE LATE THIS MORNING...PEAK THIS
  AFTERNOON AND THEN GRADUALLY WEAKEN THIS EVENING.

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE
  SOUTHWESTERLY AHEAD OF COLD FRONT THEN QUICKLY SHIFT TO THE
  NORTH BEHIND THE COLD FRONT.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT
  VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS
  DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
2 follow-up statements
244 
WWUS74 KLUB 171628
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1028 AM CST SAT DEC 17 2016

TXZ033-034-180000-
/O.CAN.KLUB.HW.W.0005.000000T0000Z-161218T0000Z/
/O.EXA.KLUB.WI.Y.0019.000000T0000Z-161218T0000Z/
COCHRAN-HOCKLEY-
INCLUDING THE CITIES OF...MORTON...LEVELLAND
1028 AM CST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...WIND WILL INCREASE LATE THIS MORNING...PEAK THIS 
  AFTERNOON AND THEN GRADUALLY WEAKEN THIS EVENING. 

* WINDS...NORTHERLY AROUND 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY 
  LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING 
  CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$

TXZ039-040-180000-
/O.CON.KLUB.HW.W.0005.000000T0000Z-161218T0000Z/
YOAKUM-TERRY-
INCLUDING THE CITIES OF...DENVER CITY...PLAINS...BROWNFIELD
1028 AM CST SAT DEC 17 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...LATE THIS MORNING THROUGH LATE THIS AFTERNOON.

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. 
  THE WINDS WILL SHIFT TO THE NORTH BEHIND A STRONG COLD FRONT 
  THIS AFTERNOON BEFORE GRADUALLY WEAKENING. 

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST WILL 
  RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING 
  CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ021>032-035>038-041>044-180000-
/O.CON.KLUB.WI.Y.0019.000000T0000Z-161218T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...LUBBOCK...
RALLS...CROSBYTON...LORENZO...SPUR...DICKENS...DUMONT...FINNEY...
GROW...GUTHRIE...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON...
ASPERMONT
1028 AM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...WIND WILL INCREASE LATE THIS MORNING...PEAK THIS 
  AFTERNOON AND THEN GRADUALLY WEAKEN THIS EVENING. 

* WINDS...NORTHERLY AROUND 25 TO 35 MPH WITH GUSTS TO 50 MPH. 

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY 
  LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING 
  CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
672 
WWUS74 KLUB 171958
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
158 PM CST SAT DEC 17 2016


TXZ039-040-180000-
/O.CAN.KLUB.HW.W.0005.000000T0000Z-161218T0000Z/
/O.EXA.KLUB.WI.Y.0019.000000T0000Z-161218T0000Z/
YOAKUM-TERRY-
INCLUDING THE CITIES OF...DENVER CITY...PLAINS...BROWNFIELD
158 PM CST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...WIND WILL PEAK BY MID AFTERNOON AND THEN GRADUALLY
  WEAKEN THIS EVENING.

* WINDS...NORTHERLY AROUND 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY 
  LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING 
  CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$

TXZ021>038-041>044-180000-
/O.CON.KLUB.WI.Y.0019.000000T0000Z-161218T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...TAHOKA...ODONNELL...
GRAHAM...POST...JAYTON...ASPERMONT
158 PM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...WIND WILL PEAK BY MID AFTERNOON AND THEN GRADUALLY
  WEAKEN THIS EVENING.

* WINDS...NORTHERLY AROUND 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY 
  LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING 
  CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 16, 11:14 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Dec 16, 11:14 PM CST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1114 PM CST Fri Dec 16 2016

.AVIATION...
Strong cold front is scheduled to arrive earlier than expected at
CDS and PVW (about 5 AM and 9 AM, respectively), but should still
clear LBB around 2 PM or so. The most likely scenario is for this
front to slow or even stall for a bit between PVW and LBB by late
morning. This will be in response to strong W winds of 25 to 35
mph with BLDU to its south. LBB may need an AWW if confidence in
these winds improves.

Otherwise, IFR to MVFR CIGs should spill south in the wake of the
front before clearing late Sat night, but not until an afternoon
bout of light wintry precip takes aim on PVW and CDS.

&&

.PREV DISCUSSION... /issued 919 PM CST Fri Dec 16 2016/

UPDATE...
Updated winds and temps through Saturday to account for the
recent acceleration of the cold front through the northeast TX
Panhandle. Current extrapolation from satellite and METARs shows
this front edging into our SE Panhandle counties around 3 AM, with
low clouds and stronger winds lagging by at least an hour or two.
This is about six faster than earlier forecasts indicated, but on
par with trends from the high resolution model camp. As pre-
frontal daytime mixing ensues, the front should slow, stall or
even retreat temporarily somewhere near the HWY 84 vicinity in
advance of 25-35 mph westerly winds farther SW complete with
blowing dust. High temps ahead of this front may easily topple
our current numbers, but the midnight shift will delve into this
further as newer data arrive. The narrow overlap between ascent
with the progressive upper trough and low level saturation do not
look impressive for anything more than our forecast of very light
wintry accumulations in our northern zones, so no changes are
warranted there.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

93
Hazardous weather outlook, Dec 16, 6:00 PM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
600 PM CST FRI DEC 16 2016

TXZ021>044-180000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
600 PM CST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS UNLIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WESTERLY WINDS SUSTAINED NEAR 30 MPH MAY DEVELOP OVER THE
SOUTHERN HALF OF THE SOUTH PLAINS AND ROLLING PLAINS ON SATURDAY...AND
CONTRIBUTE TO AN ELEVATED WILDFIRE DANGER. MEANWHILE...A STRONG COLD
FRONT WILL CRAWL SOUTH THROUGH THE DAY AHEAD OF TEMPERATURES
PLUMMETING TO BELOW FREEZING BEFORE SUNSET...BITTERLY COLD WIND
CHILLS AND EVEN A LIGHT WINTRY MIX OF PRECIPITATION. SNOW
ACCUMULATIONS FROM A DUSTING TO 1/2 INCH APPEAR MOST LIKELY ACROSS
THE FAR SOUTHERN PANHANDLE AND ADJACENT AREAS OF THE SOUTH PLAINS
AND ROLLING PLAINS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 4:00 AM CSTHigh Wind WarningLUBCochran, Hockley, Terry, Yoakum10 hr
Dec 17, 4:13 AM CSTWind Chill AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more29 hr

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.